Alert archive / Connecticut / River Flood Warnings in 2014
River Flood Warning 22, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 30, 2014, 11:01 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at May 1, 2014, 12:26 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 11:01 PM EDT (03:01 UTC)
- In effect from
- May 1, 2014, 12:26 AM EDT
- Expired
- May 1, 2014, 10:03 PM EDT
- In force
- 22 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Housatonic River at Stevenson (STVC3). The gauge peaked at 13.10 ft at May 1, 2014, 4:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
920
WGUS41 KALY 010301
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1101 PM EDT WED APR 30 2014
CTC001-009-011501-
/O.NEW.KALY.FL.W.0022.140501T1006Z-140503T0600Z/
/STVC3.1.ER.140501T1006Z.140501T1800Z.140503T0000Z.NO/
1101 PM EDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* FROM THURSDAY MORNING UNTIL LATE FRIDAY NIGHT.
* AT 10 PM WEDNESDAY THE STAGE WAS...10.4 FEET.
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 6 AM
THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 11.2 FEET AROUND
2 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 8 PM FRIDAY.
* IMPACT...AT 11 FEET...FLOOD STAGE.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME THU THU THU THU FRI
HOUSATONIC RIVER
STEVENSON DA 11.0 10.4 WED 10 PM 10.8 11.1 11.2 11.2 11.2
$$4 follow-up statements
209
WGUS81 KALY 010325
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1125 PM EDT WED APR 30 2014
CTC001-009-011525-
/O.EXT.KALY.FL.W.0022.140501T0426Z-140503T0700Z/
/STVC3.1.ER.140501T0426Z.140501T0600Z.140503T0100Z.NO/
1125 PM EDT WED APR 30 2014
THE FLOOD WARNING CONTINUES FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* FROM 12 AM THURSDAY UNTIL LATE FRIDAY NIGHT.
* AT 10 PM WEDNESDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 AM
THURSDAY AND CONTINUE TO RISE TO NEAR 11.5 FEET BY 2 AM THURSDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 9 PM FRIDAY.
* IMPACT...AT 11 FEET...FLOOD STAGE.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME THU THU THU THU FRI
HOUSATONIC RIVER
STEVENSON DA 11.0 10.4 WED 10 PM 11.5 11.5 11.3 11.3 11.3
$$541
WGUS81 KALY 010624
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 AM EDT THU MAY 1 2014
CTC001-009-011824-
/O.CON.KALY.FL.W.0022.000000T0000Z-140503T0700Z/
/STVC3.1.ER.140501T0430Z.140501T1200Z.140503T0100Z.NO/
224 AM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* UNTIL LATE FRIDAY NIGHT.
* AT 2 AM THURSDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 13.2 FEET BY 8 AM
THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 9
PM FRIDAY.
* IMPACT...AT 11.5 FEET...WATER REACHES THE MAPLES AREA OF SHELTON.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME THU THU THU FRI FRI
HOUSATONIC RIVER
STEVENSON DA 11.0 12.9 THU 02 AM 13.2 11.8 11.7 11.3 11.3
$$024
WGUS81 KALY 011802
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
202 PM EDT THU MAY 1 2014
CTC001-009-020602-
/O.EXT.KALY.FL.W.0022.000000T0000Z-140503T0640Z/
/STVC3.1.ER.140501T0430Z.140501T0745Z.140503T0040Z.NO/
202 PM EDT THU MAY 1 2014
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* UNTIL FRIDAY EVENING.
* AT 1 PM THURSDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
BY 8 PM FRIDAY.
* IMPACT...AT 11.5 FEET...WATER REACHES THE MAPLES AREA OF SHELTON.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HOUSATONIC RIVER
STEVENSON DA 11.0 12.1 THU 01 PM 11.7 11.3 11.3 11.3 10.2
$$894
WGUS81 KALY 020203
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1003 PM EDT THU MAY 1 2014
CTC001-009-020233-
/O.CAN.KALY.FL.W.0022.000000T0000Z-140503T0640Z/
/STVC3.1.ER.140501T0430Z.140501T0745Z.140501T2352Z.NO/
1003 PM EDT THU MAY 1 2014
THE FLOOD WARNING IS CANCELLED FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* AT 9 PM THURSDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* IMPACT...AT 11.0 FEET...FLOOD STAGE.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME FRI FRI FRI FRI SAT
HOUSATONIC RIVER
STEVENSON DA 11.0 10.4 THU 09 PM 10.6 10.6 10.6 9.2 9.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 30, 9:53 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 30, 9:53 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
953 PM EDT WED APR 30 2014
.SYNOPSIS...
A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL IMPACT
OUR REGION THROUGH EARLY THURSDAY...BRINGING PERIODS OF RAIN AND
COOL TEMPERATURES TO THE REGION. SOME HEAVY RAIN AND RUMBLES OF
THUNDER WILL BE POSSIBLE FOR TONIGHT. RAIN WILL TAPER TO SCATTERED
SHOWERS ON THURSDAY WITH UNSETTLED CONDITIONS CONTINUING INTO
FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BASED ON CURRENT SATELLITE AND RADAR TRENDS...NORTHERN EDGE OF
MODERATE RAIN INTO THE EASTERN CATSKILLS...MID HUDSON VALLEY AND
NW CT. STILL A GENERAL STEADY RAIN AND NO REPORTS OF ANY STANDING
WATER ON ROADWAYS OR IN LOW LYING AREAS. THE AREA OF RAIN SHOULD
AFFECT THE AREA AT LEAST THROUGH THE EARLY MORNING HOURS. A NEW
AREA OF HEAVY RAIN IN WESTERN NY SHOULD SCRAPE THE SOUTHERN
ADIRONDACKS OVERNIGHT BUT THE AREA OF RAIN IS OF LESS COVERAGE.
TEMPERATURES ARE GENERALLY STEADY NOW AND SHOULD REMAIN THAT WAY
UNTIL AFTER MIDNIGHT WHEN TEMPERATURES SHOULD RISE SLOWLY THROUGH
SUNRISE. JUST SOME MINOR ADJUSTMENTS TO THE FORECAST THROUGH
TONIGHT.
PREV AFD DESCRIBES THE FEATURES CONTRIBUTING TO THIS EVENT AND IS
BELOW...
AS WE GO INTO THE OVERNIGHT HOURS...RAIN WILL CONTINUE TO FILL
INTO THE ENTIRE REGION AS THE CIRCULATION AROUND THE UPPER LEVEL
LOW OVER THE UPPER MIDWEST IS TRANSPORTING ENRICHED MOISTURE FROM
THE GULF OF MEXICO INTO THE REGION. THIS TRANSPORT OF MOISTURE IS
ALLOWING RAIN...HEAVY AT TIMES...TO MOVE OVER THE REGION. A MORE
PERSISTENT STRATIFORM RAINFALL WILL OCCUR DURING THE FIRST HALF OF
THE OVERNIGHT...AS SURFACE WINDS SHIFTS FROM EAST TO SOUTHEAST
TAPPING INTO MOISTURE FROM THE ATLANTIC.
IN CONJUNCTION WITH THE ASSOCIATED MOISTURE TRANSPORT...A 850-925 HPA
LOWER LEVEL JET ORIENTATED NORTH SOUTH BELOW A SW-NE STRONG UPPER
LEVEL JET AND PARALLEL TO A EASTWARD PROGRESSING COLD FRONT FROM
THE OHIO VALLEY ASSOCIATED WITH A WEAK SURFACE LOW WILL PROVIDE
THE CHANCE FOR AN ISOLATED THUNDERSTORM. AS A WARM FRONT WILL
PROGRESS NORTH AHEAD OF THE COLD FRONT AFTER 03Z THURSDAY ALONG
WITH SHOWALTERS BETWEEN 0C AND -2C ACCORDING TO THE LATEST MODEL
TRENDS AND WEAK TO MODERATE MID LEVEL LAPSE RATES...A HEAVY SHOWER
WITH SOME EMBEDDED THUNDER IS POSSIBLE AS WE GO TOWARD THE 6 AM
HOUR. THE LOW LEVEL JET WILL ALSO BE POSITIONED WHERE THE THE MOST
FAVORABLE SYNOPTIC CONDITIONS FOR UPPER LEVEL DIVERGENCE WILL BE
OVER PARTS OF THE REGION. THE BEST CHANCES FOR SHOWERS WITH
POSSIBLE THUNDERSTORMS WILL BE OVER THE MID HUDSON VALLEY SOUTH OF
THE IMMEDIATE CAPITAL REGION...AND ACROSS ALL OF WESTERN NEW
ENGLAND. THE REST OF THE REGION WILL EXPERIENCE LIGHT TO MODERATE
RAIN PROGRESSING EASTWARD AS THE THE FRONTAL SYSTEM MAKES ITS WAY
THROUGH THE REGION FROM WEST TO EAST.
LOW TEMPERATURES...AS WE GO INTO WEDNESDAY EVENING WILL ONLY DROP
ABOUT A DEGREE OR TWO FROM CURRENT VALUES NOW. T850 AND T925
TEMPERATURES WILL INCREASE DRAMATICALLY AS WINDS SHIFT TO THE
SOUTH USHERING IN TEMPS BETWEEN 8C AND 12C ACCORDING TO THE LATEST
NUMERICAL GUIDANCE. ALONG WITH OVERCAST SKIES...TEMPERATURES WILL
REMAIN RATHER STAGNANT OVERNIGHT REMAINING IN THE MID TO UPPER
40S. AS WE GO INTO THE EARLY MORNING HOURS ON THURSDAY THROUGH
12Z...TEMPERATURES WILL BEGIN TO RISE THOUGH THE 50S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS WE GO PAST 6AM THURSDAY...THE LOW LEVEL JET WILL BE DISPLACED
FURTHER TO THE EAST NEAR THE NEW ENGLAND COAST REMOVING THE UPPER
LEVEL FORCING FOR ASSISTED THUNDERSTORM DEVELOPMENT. HOWEVER...THE
TRANSPORT OF WARMER TEMPERATURES WILL CONTINUE TO MOVE NORTH INTO
THE REGION BEHIND A POLEWARD MOVING WARM FRONT. THIS WILL ALLOW
HIGH TEMPERATURES ON THURSDAY TO INCREASE RAPIDLY...ESPECIALLY
WHERE THERE ARE BREAKS IN THE RAINFALL. HIGH TEMPERATURES ON
THURSDAY WILL RANGE FROM NEAR 60 IN THE ADIRONDACKS TO MID AND
UPPER 60S FOR THE REST OF THE REGION. REGIONS IN THE MID HUDSON
VALLEY MAY REACH THE LOWER 70S. AS THE COLD FRONT PROGRESSES
EASTWARD ACROSS NEW YORK DURING THE DAY ON THURSDAY...CHANCE POPS
WITH SHOWERS ALONG THE FRONT WILL MOVE THROUGHOUT THE REGION.
LATEST 12Z MODEL GUIDANCE SHOWS THE COLD FRONT MOVING THROUGH THE
ENTIRE REGION BY 00Z FRIDAY. TEMPERATURES WILL BE MUCH COLDER
BEHIND THE FRONT WHERE LOW TEMPERATURES ON THURSDAY WILL RANGE
FROM THE UPPER 30S TO MID 40S.
AS WE GO INTO THE DAY ON FRIDAY...AN ESTABLISHED WESTERLY WIND WILL
BE SET ACROSS THE REGION AS THE UPPER LEVEL CLOSED LOW WILL PROGRESS
EAST ACROSS THE GREAT LAKES...AND EVENTUALLY BECOME AN UPPER LEVEL
WAVE AS THE UPPER LEVEL FEATURE IS REESTABLISHED IN THE 300 HPA
FLOW. WITH T500 BETWEEN -20C AND -23C AND T850 BETWEEN 0C AND
2C...IT WILL BE RATHER COLD ALOFT WHICH WILL PROVIDE SOME
INSTABILITY SHOWERS...ESPECIALLY ACROSS AREAS WELL NORTH AND WEST OF
THE IMMEDIATE CAPITAL REGION. WEAK WAVES OF LOW PRESSURE WILL MOVE
AROUND THE BASE OF THE LOW PRESSURE SYSTEM PROVIDING UNSETTLED
CONDITIONS WITH SLIGHT CHANCE TO CHANCE OF SHOWERS WILL EXIST
ACROSS THE REGION. HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM THE
MID TO UPPER 50S IN THE HIGH TERRAIN TO MID 60S IN VALLEY
LOCATIONS. THE PERSISTENT SCATTERED SHOWERS WILL DIMINISH SLIGHTLY
AS WE GO INTO THE EVENING HOURS AS THE UPPER LEVEL FEATURE WILL
MOVE SLOWLY OUT OF THE REGION. LOW TEMPERATURES FRIDAY WILL RANGE
FROM THE MID AND UPPER 30S IN THE HIGH TERRAIN TO LOWER 40S IN THE
VALLEY LOCATIONS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONG TERM PERIOD WILL BE INITIALLY CHARACTERIZED BY AN UNSETTLED
WEATHER PATTERN AS AN UPPER-LEVEL TROUGH LINGERS ACROSS THE
REGION...BEFORE DRIER AND MORE TRANQUIL WEATHER RETURNS FOR THE
MIDDLE OF NEXT WEEK.
AT THE START OF THE LONG TERM PERIOD...A SOGGY WEEKEND LOOKS TO BE
IN STORE AS A POTENT PIECE OF SHORTWAVE ENERGY ROTATING THROUGH A
MEAN LONGWAVE TROUGH SITUATED ACROSS THE REGION PROMOTES A PERIOD OF
SHOWERS BOTH SATURDAY AND SUNDAY. WITH THE COLD POOL ALOFT CANNOT
RULE OUT SOME DEEPER CONVECTIVE SHOWERS WITH PERHAPS SOME GRAUPEL
AND A FEW RUMBLES OF THUNDER MIXING IN DURING THE AFTERNOON HOURS
SATURDAY AND SUNDAY ACROSS THE HIGHER TERRAIN. TEMPERATURES DURING
THE NIGHTTIME HOURS ACROSS PORTIONS OF THE SOUTHERN
ADIRONDACKS/GREEN MOUNTAINS MAY ALSO EVEN BE COLD ENOUGH FOR A FEW
WET SNOWFLAKES TO MIX IN.
THE UPPER-LEVEL TROUGH WILL BEGIN TO SHIFT EASTWARD MONDAY ALLOWING
UPPER-LEVEL RIDGING TO BUILD IN ITS WAKE...WITH LINGERING CYCLONIC
FLOW PROMOTING WIDELY SCATTERED SHOWERS ACROSS NORTHERN AREAS EARLY
IN THE DAY MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION BY
TUESDAY WITH A RETURN OF DRIER AND MORE TRANQUIL WEATHER FOR THE
MIDDLE OF NEXT WEEK.
TEMPERATURES THROUGHOUT THE LONG TERM PERIOD WILL RUN SLIGHTLY BELOW
SEASONABLE LEVELS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE
MID 50S TO MID 60S...WITH LOW TEMPERATURES RANGING FROM THE UPPER
30S TO MID 40S.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
LIGHT RAIN OVER THE REGION WILL CONTINUE WITH MVFR CEILINGS...BUT
VISIBILITIES SHOULD VARY BETWEEN VFR AND MVFR...EXCEPT POSSIBLY
SOME IFR VISIBILITIES AT KPSF LATER TONIGHT. SOME INTERMITTENT IFR
CEILINGS ARE POSSIBLE AT ALL SITES LATER TONIGHT THROUGH ABOUT
13Z. AFTER ABOUT 15Z...COVERAGE OF SHOWERS SHOULD DECREASE SO THAT
VCSH SHOULD COVER ANY ADDITIONAL SHOWER ACTIVITY THROUGH THE REST
OF THE DAY.
SURFACE WINDS WILL BE EAST TO SOUTHEAST AT 7-12 KTS...WITH GUSTS
OF 15 TO 18 KTS...ESPECIALLY AT KALB/KPSF. THE SURFACE WINDS WILL
BE LIGHT ENOUGH SO THAT WIND SHEAR IS LIKELY TONIGHT AS WINDS AT
2000-3000 FEET ARE EXPECTED TO BE AROUND 35 KT. THE WIND SHEAR
SHOULD END BY 13Z TOMORROW. THE LIGHT EAST TO SOUTHEAST SURFACE
WINDS WILL CONTINUE THROUGH TONIGHT...THEN SHIFT TO SOUTH OR
SOUTHWEST BEHIND THE FRONTAL BOUNDARY THURSDAY MORNING...WITH WIND
SPEEDS GENERALLY 10 KTS OR LESS.
OUTLOOK...
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY: MODERATE OPERATIONAL IMPACT.BREEZY CHANCE OF SHRA.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: LOW OPERATIONAL IMPACT.BREEZY NO SIG WX.
&&
.FIRE WEATHER...
COOL TEMPERATURES AND A WIDESPREAD SOAKING RAINFALL WILL OCCUR
THROUGH THURSDAY MORNING...GREATLY LIMITING FIRE WEATHER CONCERNS.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN CATSKILLS...MOHAWK
VALLEY...CAPITAL DISTRICT...MID HUDSON VALLEY...TACONICS...BERKSHIRES
AND LITCHFIELD COUNTY. IT IS IN EFFECT FROM 6 PM WEDNESDAY EVENING
THROUGH NOON THURSDAY.
THE LARGE SLOW MOVING LOW PRESSURE SYSTEM WILL IMPACT THE AREA
TODAY INTO THURSDAY RESULTING IN PERIODS OF RAIN. THE HEAVIEST
RAINFALL IS EXPECTED LATE THIS AFTERNOON AND NIGHT. TOTAL RAINFALL
AMOUNTS OF 1 1/2 TO 3 INCHES ARE EXPECTED TODAY THROUGH THURSDAY. THE
HIGHER TOTALS ARE EXPECTED TO THE SOUTH AND EAST OF THE CAPITAL
DISTRICT. ENHANCED RAINFALL DUE TO THE SOUTHEAST LOW LEVEL FLOW
WILL OCCUR ESPECIALLY IN THE EASTERN CATSKILLS WITH LOCALLY HIGHER
AMOUNTS UP TO TO 4 INCHES POSSIBLE THERE.
CONFIDENCE IN THE QPF AMOUNTS IS NOT HIGH AND ENHANCED RAINFALL IN
THE SOUTHEAST FLOW COMPLICATES MATTERS. SIGNIFICANT WITHIN BANK
RISES ARE EXPECTED ON RIVERS AND STREAMS WITH MINOR FLOODING
POSSIBLE IF MORE RAIN FALLS THAN ANTICIPATED. FLOODING OF
URBAN...POOR DRAINAGE AND LOW LYING AREAS WILL BE LIKELY WITH THE
HEAVY RAINFALL.
THE MOST PERSISTENT RAINFALL HAS BEEN ACROSS THE MID HUDSON VALLEY
ALONG WITH THE BERKSHIRES AND NORTHWEST CONNECTICUT...WHERE THE
HIGHEST RAINFALL TOTALS ARE EXPECTED.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ038>040-047>054-
058>061-063>066.
MA...FLOOD WATCH THROUGH THURSDAY MORNING FOR MAZ001-025.
VT...NONE.
&&
SYNOPSIS...LFM
NEAR TERM...LFM/NAS
SHORT TERM...LFM
LONG TERM...IRL
AVIATION...NAS
FIRE WEATHER...KL/LFM
HYDROLOGY...IAA/KL/LFMHazardous weather outlook, Apr 30, 9:56 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 956 PM EDT WED APR 30 2014 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 956 PM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MOHAWK VALLEY...CAPITAL DISTRICT...MID HUDSON VALLEY...TACONICS...BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...STRONG EAST TO SOUTHEAST WINDS ARE POSSIBLE TONIGHT...ESPECIALLY ACROSS THE HIGHER TERRAIN. IF THE POTENTIAL INCREASES FOR WIND GUSTS OVER 45 MPH...THEN A WIND ADVISORY OR HIGH WIND WARNING WILL BE NEEDED. THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBANY. NYZ032-033-041>043-082>084-VTZ013>015-011100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 956 PM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE LAKE GEORGE SARATOGA AND SOUTHERN VERMONT. .DAY ONE...OVERNIGHT. STRONG EAST TO SOUTHEAST WINDS ARE POSSIBLE TONIGHT...ESPECIALLY ACROSS THE HIGHER TERRAIN. IF THE POTENTIAL INCREASES FOR WIND GUSTS OVER 45 MPH...THEN A WIND ADVISORY OR HIGH WIND WARNING WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS THURSDAY MORNING ACROSS SOUTHERN VERMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:16 PM EDT | River Flood Warning | ALY | Greater Bridgeport Planning Region, Northwest Hills Planning Region | 32 hr |
Nearby
River Flood Warnings in Connecticut, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.